Alert archive / Wyoming / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 227, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 10, 2013, 4:51 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2013, 4:51 PM MDT (22:51 UTC)
- Expired
- Aug 10, 2013, 5:30 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Goshen County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 107 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:31 PM MDT, 20 minutes earlier.
Area forecast discussion, Aug 10, 4:31 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 431 PM MDT SAT AUG 10 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY AFTERNOON) ISSUED AT 208 PM MDT SAT AUG 10 2013 TONIGHT...ISOLATED THUNDERSTORMS DEVELOPING IN COVERAGE ACROSS SOUTHEAST WYOMING THIS AFTERNOON...MOVING EAST. RATHER LARGE TEMPERATURE AND DEWPOINT SPREADS...SOME 30 TO 45 DEGREES...AS WELL AS SURFACE BASED CAPES ONLY AROUND 500 J/KG...SUGGEST THAT SOUTHEAST WYOMING STORMS WILL PRODUCE GUSTY WINDS UP TO NEAR 50 MPH AND PERHAPS BRIEF HEAVY RAIN. NAM HINTS AT OTHER ISOLATED THUNDERSTORMS POSSIBLY DEVELOPING THIS EVENING ACROSS WESTERN NEBRASKA SOUTH OF A SCOTTSBLUFF TO ALLIANCE LINE EXTENDING INTO NORTHEAST COLORADO...ALONG AN 850/700 MB THETA-E RIDGE AXIS AND POSITIVE THETA-E ADVECTION AREA...THUS HAVE ADDED SOME HIGHER POPS THIS EVENING OVER AFOREMENTIONED LOCALES OF WESTERN NEBRASKA. SUNDAY/SUNDAY NIGHT...SURFACE WIND TURNS NORTHEAST ALONG AND EAST OF INTERSTATE 25 WHILE AN 850/700 MB THETA-E RIDGE EXTENDS ACROSS WESTERN NEBRASKA. POSITIVE THETA-E ADVECTION IN THE AFTERNOON WILL LIKELY INDUCE A LARGER AREAL COVERAGE OF THUNDERSTORMS FROM LUSK TO CHADRON TO ALLIANCE WITH LESSER COVERAGE ELSEWHERE. THUNDERSTORMS WILL DECREASE IN AREAL COVERAGE IN THE EVENING DUE TO LOSS OF DAYTIME HEATING AND IN THE ABSENCE OF LARGE SCALE OR MESOSCALE FORCING. MONDAY...DESPITE RIDGING ALOFT...LOW LEVEL UPSLOPE SOUTHEAST WINDS WILL PREVAIL...ADVECTING INCREASING LOW LEVEL MOISTURE TO FUEL THUNDERSTORMS...ALSO EVIDENT WITH POSITIVE THETA-E ADVECTION SEEN AT 850/700 MB. THUS EXPECT A SCATTERED COVERAGE OF AFTERNOON THUNDERSTORMS...PRIMARILY OVER AND NEAR THE MOUNTAINS AND ESPECIALLY FROM LUSK TO ALLIANCE WHERE LOW LEVEL MOISTURE WILL BE MOST PREVALENT. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) ISSUED AT 308 PM MDT SAT AUG 10 2013 STAGNANT WEATHER PATTERN SHOULD BEGIN TO SHIFT EARLY NEXT WEEK WITH THE UPPER LEVEL RIDGE PROGGED TO SLOWLY BUILD NORTHWARD. INITIALLY THE BUILDING RIDGE SHOULD NOT PRODUCE MUCH IMPACT ON WEATHER CONDITIONS AS ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE FORECAST AREA. THE RIDGE WILL MAKE FOR LIGHTER WINDS ALOFT WHICH WILL KEEP CHANCES FOR SEVERE THUNDERSTORMS AT A MINIMUM. THE LIGHTER WINDS ALOFT WILL MAKE FOR SLOWER MOVING STORMS SO COULD SEE SOME SLOW MOVING HEAVY RAIN STORMS. BY MID TO LATE WEEK THE RIDGE SHOULD START TO SHIFT EAST AND CONTINUE TO EXPAND NORTHWARD. THIS WILL BRING RELATIVELY DRY AIR INTO THE AREA ALONG WITH SUBSIDENCE ALOFT. THEREFORE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL DECREASE SUBSTANTIALLY. TEMPERATURES WILL BE NEAR NORMAL THROUGH MUCH OF NEXT WEEK WITH HIGHS IN THE 70S AND 80S AND LOWS MOSTLY IN THE 50S. BY LATE WEEK COULD SEE HIGH TEMPERATURES PUSH ABOVE NORMAL UNDER A WARMER AND DRIER AIRMASS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING) ISSUED AT 1140 AM MDT SAT AUG 10 2013 ISOLATED SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS SOUTHEAST WYOMING AND NEBRASKA PANHANDLE THIS AFTERNOON AND EARLY EVENING. ERRATIC WINDS AND SUDDEN GUSTS SHOULD BE EXPECTED NEAR SHOWER AND THUNDERSTORM THROUGH EARLY EVENING. ACTIVITY WILL DECREASE IN INTENSITY AND DISSIPATE BY LATER PORTIONS OF THE EVENING. VFR OUTSIDE OF THUNDERSTORM ACTIVITY THROUGH THE TAF PERIOD. && .FIRE WEATHER... ISSUED AT 208 PM MDT SAT AUG 10 2013 HUMIDITIES AND WINDS WILL REMAIN BELOW CRITICAL THRESHOLDS. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING...MOST NUMEROUS ACROSS WESTERN NEBRASKA SOUTH OF A SCOTTSBLUFF TO ALLIANCE LINE. ON SUNDAY...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS ALONG AND EAST OF INTERSTATE 25...MOST NUMEROUS FROM LUSK TO ALLIANCE WHERE DEEPER MOISTURE WILL PREVAIL. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ON MONDAY...MOST NUMEROUS AGAIN FROM LUSK TO ALLIANCE. COVERAGE OF LATE DAY THUNDERSTORMS WILL INCREASE ON TUESDAY AND WEDNESDAY...THEN DECREASE IN COVERAGE THURSDAY INTO NEXT WEEKEND. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RUBIN LONG TERM...LIEBL AVIATION...LIEBL FIRE WEATHER...RUBIN
Hazardous weather outlook, Aug 10, 12:35 PM MDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1235 PM MDT SAT AUG 10 2013 WYZ101>119-111100- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1235 PM MDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED HIGH BASED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...PRIMARILY OVER AND NEAR THE SNOWY...SIERRA MADRE AND LARAMIE RANGES. THUNDERSTORMS WILL BE MOST COMMON FROM 2 PM TO 8 PM. THE MAIN THREATS FROM THE STRONGEST THUNDERSTORMS WILL BE BRIEF WIND GUSTS TO 45 MPH...SMALL HAIL AND A PERIOD OF BRIEF...HEAVY RAIN. STORMS WILL MOVE TO THE EAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH WEDNESDAY EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-111100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1235 PM MDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE SOUTHEAST WYOMING MOUNTAINS THIS AFTERNOON AND PUSH EAST AT 10 MPH INTO WESTERN NEBRASKA BY THE LATTER HALF OF THE AFTERNOON. IN ADDITION...ISOLATED THUNDERSTORMS WILL DEVELOP SEPARATELY ALONG AND SOUTH OF A SCOTTSBLUFF TO ALLIANCE LINE LATE THIS AFTERNOON...AND CONTINUE INTO THE EVENING HOURS BEFORE DISSIPATING AROUND MIDNIGHT. THE MAIN THREATS FROM THE STRONGEST THUNDERSTORMS...SOUTH OF A SCOTTSBLUFF TO ALLIANCE LINE...WILL BE LOCALLY HEAVY RAIN UP TO ONE INCH PER HOUR...WIND GUSTS TO 55 MPH AND SMALL HAIL. LOCALIZED FLOODING MAY OCCUR FROM SOME OF THE STRONGER THUNDERSTORMS SOUTH OF A SCOTTSBLUFF TO ALLIANCE LINE. STORMS WILL BE MOST COMMON FROM 3 PM TO 9 PM...LIKELY CONTINUING ACROSS THE SOUTHERN NEBRASKA PANHANDLE UNTIL AROUND MIDNIGHT BEFORE DISSIPATION. STORM MOVEMENT WILL BE TO THE EAST AT ONLY 10 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RUBIN
In the hours before
Special weather statement, Aug 10, 2:59 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
259 PM MDT SAT AUG 10 2013
WYZ101-103-107-102200-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NORTH
LARAMIE RANGE WY-
259 PM MDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE AND SOUTHERN
CONVERSE COUNTIES UNTIL 400 PM MDT...
AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF ESTERBROOK CAMPGROUND...OR
18 MILES SOUTH OF DOUGLAS...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GLENDO...
SIBLEY PEAK...
GLENDO RESERVOIR...
TWO MOON CAMPGROUND...
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 104 AND
117.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. BOATERS SHOULD GET OFF THE WATER AND WAIT UNTIL
AFTER THE STORM PASSES BEFORE RESUMING ACTIVITIES.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4258 10495 4237 10496 4243 10528 4243 10533
4246 10548 4255 10547
TIME...MOT...LOC 2057Z 279DEG 18KT 4249 10534
HAMMERSpecial weather statement, Aug 10, 4:20 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 420 PM MDT SAT AUG 10 2013 WYZ103-106>108-102300- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NORTH LARAMIE RANGE WY- 420 PM MDT SAT AUG 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE AND WESTERN GOSHEN COUNTIES UNTIL 500 PM MDT... AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GUERNSEY CAMPGROUND TO 10 MILES SOUTH OF SIBLEY PEAK...AND MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... GUERNSEY CAMPGROUND... GUERNSEY... HARTVILLE... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 91 AND 102. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4214 10459 4225 10527 4234 10527 4246 10444 TIME...MOT...LOC 2220Z 278DEG 16KT 4236 10481 4229 10501 HAMMER
Special weather statement, Aug 10, 4:31 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT SAT AUG 10 2013
WYZ101-102315-
CONVERSE COUNTY LOWER ELEVATIONS WY-
431 PM MDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CONVERSE COUNTY UNTIL
515 PM MDT...
AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 22 MILES NORTHWEST OF BILL...OR 50 MILES NORTH OF
DOUGLAS...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN CONVERSE COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4345 10497 4319 10536 4345 10566 4350 10560
4350 10517
TIME...MOT...LOC 2231Z 306DEG 14KT 4346 10548
HAMMERThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:25 PM MDT | Special Weather Statement | CYS | Converse | 65 min |
| Aug 9, 6:52 PM MDT | Special Weather Statement | CYS | Converse | 53 min |
| Aug 9, 8:54 PM MDT | Flash Flood Warning | CYS | Converse | 4 hr |
| Aug 10, 2:59 PM MDT | Special Weather Statement | CYS | Platte | 61 min |
| Aug 10, 4:20 PM MDT | Special Weather Statement | CYS | Platte | 40 min |
| Aug 10, 4:31 PM MDT | Special Weather Statement | CYS | Converse | 44 min |
| Aug 10, 5:32 PM MDT | Special Weather Statement | CYS | Goshen | 43 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.